MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-5-15-3D
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that broke or detached prematurely and stretched.The patient was undergoing a coil embolization procedure to treat an unruptured saccular aneurysm of the left posterior communicating artery.The aneurysm max diameter was 6mm and the neck diameter was 4mm.Blood flow and vessel tortuosity were normal.It was reported that the axium coil and all accessory devices used were prepared according to the instructions for use (ifu).During aneurysm filling it was discovered that the coil could no longer be manipulated as the coil had broken or detached prematurely and was stretched.There was no friction or other issue with delivery prior to the detachment.The physician did not reposition the coil or rotate the pusher.No attempt had been made at detachment.Continuous catheter flush was administered.The next coil was able to push the stretched portion of the first coil into the aneurysm sac and the procedure was successful.There was no harm or injury to the patient.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11392359
Report Number2029214-2021-00214
Device Sequence Number1219296
Product Code KRD
UDI-Device Identifier00847536030008
UDI-Public00847536030008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Model NumberQC-5-15-3D
Device Catalogue NumberQC-5-15-3D
Device Lot NumberB116243
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2021
Initial Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR